# SDR 2001FA0000155

- Difficulty date: May 16, 2001
- Submitted: May 16, 2001
- Operation: General aviation
- Make and model: Piper PA-39
- Engine: Lyc IO320B1A
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Part number: SL13S19646
- Part serial: NA
- Condition: Damaged
- Location: Crankshaft
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING COMPLICANCE WITH AD 96-09-10 - COMPLIED ALSO WITH AD 91-14-22 CRANKSHAFT GEAR RETAINING BOLT.  ORDERED NEW CRANKSHAFT GEARS PN SL13S19464 FOR LH AND RH ENGINES. WHEN INSTALLING NEW GEARS IT WAS DISCOVERED ONE HAD THE TIMING MARK ON THE CORRECT TOOTH AND THE OTHER GEAR HAD THE TIMING MARK INSTALLED ONE TOOTH OFF.  THESE ARE THE FIRST OF THESE GEARS WE HAVE PURCHACED.  NOTIFIED SUPERIOR AIR PARTS 5-15-2001.  SUGGEST ALL OPERATORS USING THIS GEAR LOOK FOR PROPER TIMING MARKS ON THE GEAR BEFORE INSTALLATION- IMPROPERLY TIMED GEARS TRAINS COULD RESULT IN ENGINE DAMAGE AND STOPPAGE.
